Alert archive / Wisconsin / Wind Advisories in 2024
Wind Advisory 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind advisory at Apr 27, 2024, 12:28 PM CDT for 8 counties in Wisconsin. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2024, 12:28 PM CDT (17:28 UTC)
- Expired
- Apr 27, 2024, 4:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Milwaukee, WI
Counties Fond du Lac County, WI, Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 49 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 374 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
740 WWUS73 KMKX 271728 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1228 PM CDT Sat Apr 27 2024 WIZ051-052-059-060-065-066-071-072-272100- /O.NEW.KMKX.WI.Y.0001.240427T1728Z-240427T2100Z/ Fond du Lac-Sheboygan-Washington-Ozaukee-Waukesha-Milwaukee- Racine-Kenosha- Including the cities of Waukesha, Grafton, Menomonee Falls, Milwaukee, Kenosha, Racine, Hartford, Germantown, Plymouth, Brookfield, Oostburg, Muskego, Howards Grove, Cedarburg, Sheboygan Falls, Mequon, West Bend, Fond Du Lac, and New Berlin 1228 PM CDT Sat Apr 27 2024 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Fond du Lac, Sheboygan, Kenosha, Milwaukee, Ozaukee, Racine, Washington, and Waukesha Counties. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CMILLER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind advisory went out at Apr 27, 4:30 AM CDT, 7 hours 58 minutes earlier. Its key messages:
- Multiple rounds of showers and thunderstorms are expected through the weekend, with storms possibly lingering into early Monday. Locally heavy rainfall will be possible, especially along and south of the I-94 corridor.
- A few thunderstorms may be severe during this active pattern. Hail, damaging wind gusts, and isolated tornadoes are all possible, especially late this afternoon into this evening.
- Additional chances for showers and storms mid to late week next week.
Area forecast discussion, Apr 27, 4:30 AM CDT, 7 hours 58 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
430 AM CDT Sat Apr 27 2024
.KEY MESSAGES...
- Multiple rounds of showers and thunderstorms are expected
through the weekend, with storms possibly lingering into early
Monday. Locally heavy rainfall will be possible, especially
along and south of the I-94 corridor.
- A few thunderstorms may be severe during this active pattern.
Hail, damaging wind gusts, and isolated tornadoes are all
possible, especially late this afternoon into this evening.
- Additional chances for showers and storms mid to late week
next week.
&&
.SHORT TERM...
Issued 415 AM CDT Sat Apr 27 2024
Today through Sunday:
Early today: Except for a band of light rainshowers currently
passing close to Sauk and Marquette counties, dry weather is
expected to prevail until this afternoon, with gusty southwest
winds rapidly building after sunrise. The strongest wind gusts
are expected near Sheboygan and Fond du Lac counties, upwards of
40 mph. Roughly 30 to 40 mph gusts elsewhere.
This afternoon / evening: Storms are expected to develop along a
southwest to northeast oriented frontal boundary, perhaps as
early as 1 PM or as late as 7 PM today. CAMs currently depict
the position of convective initiation as a line from Monroe WI
to Sheboygan WI, with roughly one or two counties distance
east/west disagreement in positioning. Forecast soundings
indicate southwest winds throughout the column, with
unidirectional shear, yet impressive helicity integrals. HREF
Mean MUCAPE south of the boundary exceeds 2000 j/kg, with a
surface-based effective inflow layer. HREF mean STP exceeds 2.0,
with some models (esp. the Nam NEST) pushing 3.0. This
parameter space would suggest an environment capable of all SVR
hazards (hail, damaging winds, and possibly tornados). Localized
heavy rainfall is a concern, especially if storms along the
front affect the same area multiple times. The best agreement in
model QPF is positioned along and south / southwest of the I-94
corridor.
Late tonight through Sunday: Instability is progged to decline
late tonight. Some models depict a lull in shower / storm
activity late tonight, while others depict wider storm coverage
with weaker intensity. Severe wx potential does continue into
Sunday, but with HREF mean MUCAPE less than 1000 j/kg (even with
the compliment of daytime heating), this is looking like the
less active day of the two. That said, the positioning of the
warm front leaves much in question in the way of instability.
Regardless of severe wx potential, localized heavy rainfall
seems equally probable on Sunday, with model QPF evenly split
between the two rounds of activity.
Sheppard
&&
.LONG TERM...
Issued 415 AM CDT Sat Apr 27 2024
Sunday night through Friday:
Synopsis: The upper trough ejecting into the Northern Plains on
Sunday afternoon/the conclusion of the short term period will
progress toward the Canadian border Sunday night into early Monday
morning. The advancement of the upper wave will support surface low
placement along the MN-WI border vicinity by sunrise Monday, with a
cold front forecast to be extending southwest into the Central
Plains. The upper trough will progress across Lake Superior during
the day on Monday, gaining separation from its attendant surface
cyclone in the process. This will promote gradual filling of the
surface low over northern WI and the Upper Peninsula of MI Monday
afternoon, with the associated cold front crossing & ultimately
exiting the region during the evening hours. The advancing upper
wave & surface front will support additional periods of showers and
embedded thunderstorms from Sunday night through Monday afternoon.
Westerly surface flow will usher a drier/Canadian air mass into the
state Monday night, with winds quickly turning back out of the south
from Tuesday into the middle portions of next week. Occurring in
response to an upper jet/trough pairing approaching from the
Northern Plains, said southerly flow will allow moisture to return
to the area on Tuesday afternoon. Additional showers and storms will
be possible Tuesday night through Wednesday as a surface low related
to the upper trough/jet tracks across Ontario & pulls a cold front
across the state. The boundary is likely to stall out somewhere to
our south & east during the Thursday/Friday timeframe, with
considerable spread in placement evident in current deterministic &
ensemble-based guidance.
Sunday Night & Monday: Anticipate periods of showers and embedded
thunderstorms. While depicting plenty of shear through the column,
available forecast soundings show only weak (<500 J/kg) MUCAPE
through the majority of this timeframe, suggesting low overall
strong/severe storm potential in this activity. Will nevertheless
monitor trends over the coming cycles, as a slower FROPA on Monday
PM would allow for instability & isolated strong/severe potential to
trend up.
Tuesday Night & Wednesday: Expect another round of rainfall during
this portion of the period. Early progs show some signal for CAPE to
work into the area, which has justified continued mentions of
thunder in the overnight weather grids. It remains too early to
comment on any stronger storm potential, though trends will continue
to be monitored.
Thursday & Friday: Forecast uncertainty jumps up considerably during
this portion of the period, as area weather is likely to be
influenced by where the mid-week frontal boundary ultimately stalls.
Additional rainfall chances would be possible in the scenario that
the feature lingers further north than currently progged. Will
continue to adjust the late week forecast as boundary placement
clarifies.
Quigley
&&
.AVIATION...
Issued 415 AM CDT Sat Apr 27 2024
2000 ft Low Level Wind Shear is expected to remain a threat
until an hour or two after sunrise today, when faster winds
aloft mix down to the surface, causing southwest gusts upwards
of 30 kts by this afternoon. An arc of MVFR / Fuel-Alt cloud
ceilings currently overspreads southwestern WI, expected to
spread eastward later this morning. Broken clouds gradually lift
to roughly 4000 ft this afternoon. A slight chance for
thunderstorms begins in the mid afternoon (30 pct chance),
ramping up to a 50 to 80 pct chance this evening into tonight.
Some of the stronger storm cells / lines may be capable of
producing localized damaging wind gusts, hail, and frequent
lightning. A southwest to northeast oriented frontal boundary is
expected to approach from the northwest this evening (roughly
00z to 06z tonight). Gusty southwest winds will decline and
thunderstorm coverage will increase as this boundary approaches,
then gentle northeast winds develop behind the boundary late
tonight. Model guidance suggests rain from these thunderstorms
will lower cloud ceilings late tonight, with areas of IFR
likely.
Sheppard
&&
.MARINE...
Issued 415 AM CDT Sat Apr 27 2024
Low pressure around 29.3 inches over southern Minnesota continues
to drift northeastward this morning, reaching Lake Superior around
noon today. Gusty south winds are expected across Lake Michigan
today, with a few gusts approaching gale force, especially in the
northern half of the lake. Winds will then become light and
northeasterly tonight into Sunday morning as the low exits and a
weak cold front drapes across central portions of the lake. Sunday
into Sunday night, winds will become breezy and southerly south
of the front and will become breezy and easterly to northeasterly
north of the front.
A few thunderstorms are expected to cross southern Lake Michigan
early this morning. Additional rounds of showers and
thunderstorms are expected this afternoon through Sunday. A few
storms this afternoon and evening could produce locally gusty
winds and hail.
Sheppard
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 7 PM
Monday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Apr 27, 11:10 AM CDT, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 1110 AM CDT Sat Apr 27 2024 WIZ046-047-051-052-056>060-062>072-281615- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 1110 AM CDT Sat Apr 27 2024 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected to develop this afternoon into this evening. Hail, damaging wind gusts, and isolated tornadoes are all possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Additional rounds of thunderstorms are expected Sunday, with storms possibly lingering into Monday. Some storms may be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times this weekend, especially this afternoon and evening. LMZ643>646-281615- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1110 AM CDT Sat Apr 27 2024 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...This Afternoon and Tonight A Small Craft Advisory is in effect for gusty south winds and building waves. Thunderstorms are likely this evening into tonight, and may be strong to severe. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Small Craft Advisory continues through Monday for gusty winds and high waves. Additional rounds of thunderstorms are expected Sunday, with storms possibly lingering into Monday. Some storms may be strong to severe. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-281615- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 1110 AM CDT Sat Apr 27 2024 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms are expected this afternoon and tonight. Some storms may be strong to severe. Wind gusts may approach gale force today, especially over the northern half of the lake. Marine Dense Fog will linger over the open waters of Lake Michigan, mainly north of a Sheboygan, Wisconsin to Pentwater, Michigan line into tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Additional rounds of thunderstorms are expected Sunday, with storms possibly lingering into Monday. Some storms may be strong to severe. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 11:03 AM CDT | Marine Dense Fog Advisory | MKX | 14 hr | |
| Apr 27, 3:54 PM CDT | Special Weather Statement | MKX | Rock | 36 min |
| Apr 27, 5:03 PM CDT | Special Weather Statement | MKX | Lafayette | 27 min |
| Apr 27, 5:05 PM CDT | Special Weather Statement | MKX | Jefferson | 25 min |
| Apr 27, 5:17 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 43 min |
| Apr 27, 5:20 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson | 29 min |
| Apr 27, 5:52 PM CDT | Special Weather Statement | MKX | Washington | 38 min |
| Apr 27, 5:53 PM CDT | Special Weather Statement | MKX | Green, Lafayette | 52 min |
| Apr 27, 6:07 PM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 53 min |
| Apr 27, 6:15 PM CDT | Special Weather Statement | MKX | Sheboygan | 45 min |
| Apr 27, 6:40 PM CDT | Tornado Warning | MKX | Green | 16 min |
| Apr 27, 6:53 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 67 min |
| Apr 27, 6:54 PM CDT | Severe Thunderstorm Warning | MKX | Green | 51 min |
| Apr 27, 6:58 PM CDT | Special Marine Warning | MKX | 35 min |
Nearby
Wind Advisories in Wisconsin, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.